Alert archive / Illinois / Tornado Warnings in 2015

Tornado Warning 16, NWS Chicago, IL

June 15, 2015Cook County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 15, 2015, 4:50 PM CDT for Cook County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2015, 4:50 PM CDT (21:50 UTC)
Expired
Jun 15, 2015, 5:15 PM CDT
In force
25 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Cook County, IL

The radar

The Chicago radar (KLOT), 33 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:50 PM CDTFUNNEL CLOUDHillside, ILTIME ESTIMATED PER RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WFUS53 KLOT 152150
TORLOT
ILC031-152215-
/O.NEW.KLOT.TO.W.0016.150615T2150Z-150615T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 PM CDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL COOK COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 515 PM CDT
    
* AT 450 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER HILLSIDE...OR OVER WESTCHESTER...MOVING
  EAST AT 25 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  MAYWOOD AROUND 455 PM CDT.
  BROOKFIELD...FOREST PARK...RIVERSIDE AND NORTH RIVERSIDE AROUND 500
  PM CDT.
  BERWYN...OAK PARK AND LYONS AROUND 505 PM CDT.
  STICKNEY AND FOREST VIEW AROUND 510 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BROADVIEW...LA GRANGE PARK AND BERKELEY.

THIS INCLUDES... BROOKFIELD ZOO.
 
INCLUDING THE FOLLOWING INTERSTATE...
 I-290 BETWEEN MILE MARKERS 16 AND 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4185 8791 4189 8791 4187 8778 4180 8780
TIME...MOT...LOC 2150Z 282DEG 22KT 4186 8789 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

IZZI
2 follow-up statements
680 
WWUS53 KLOT 152200
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT MON JUN 15 2015

ILC031-152215-
/O.CON.KLOT.TO.W.0016.000000T0000Z-150615T2215Z/
COOK IL-
500 PM CDT MON JUN 15 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
COOK COUNTY...
    
AT 459 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A BRIEF 
TORNADO WAS LOCATED OVER NORTH RIVERSIDE...OR OVER FOREST 
PARK...MOVING EAST AT 15 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  BERWYN AND OAK PARK AROUND 510 PM CDT.
  STICKNEY AND FOREST VIEW AROUND 515 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BROADVIEW AND LA GRANGE PARK.

THIS INCLUDES... BROOKFIELD ZOO.
 
INCLUDING THE FOLLOWING INTERSTATE...
 I-290 BETWEEN MILE MARKERS 19 AND 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4184 8788 4188 8786 4187 8778 4180 8780
TIME...MOT...LOC 2159Z 280DEG 15KT 4185 8784 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

IZZI
593 
WWUS53 KLOT 152210
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 PM CDT MON JUN 15 2015

ILC031-152218-
/O.EXP.KLOT.TO.W.0016.000000T0000Z-150615T2215Z/
COOK IL-
510 PM CDT MON JUN 15 2015

...THE TORNADO WARNING FOR CENTRAL COOK COUNTY WILL EXPIRE AT 515 PM
CDT...
                
THE CIRCULATION IN THE STORM WHICH PROMPTED THE TORNADO WARNING HAS 
WEAKENED...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO AT 
THIS TIME. THERE IS STILL SOME WEAK ROTATION AND IT IS NOT OUT OF 
THE QUESTION THAT THIS STORM COULD RE-INTENSIFY. CLOSELY MONITOR FOR 
UPDATES AND POSSIBLE WARNINGS. 

LAT...LON 4184 8788 4188 8786 4187 8778 4180 8780
TIME...MOT...LOC 2207Z 282DEG 22KT 4185 8784 

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:47 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 15, 3:47 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT MON JUN 15 2015

.MESOSCALE DISCUSSION...
347 PM CDT

CLOSELY MONITORING WEAK SUPERCELL MOVING ACROSS KANE COUNTY INTO
THE WESTERN SUBURBS WITH WELL DEFINIED BWER. LOW LEVEL SHEAR
REMAINS WEAK...THOUGH WITH SUCH LOW LCL HEIGHTS AND MODERATE DEEP
LAYER SHEAR CANNOT COMPLETELY RULE OUT A BRIEF TORNADO. UPDRAFT
INTENSIFIED AND CORE BRIEFLY SPIKED UP A BIT BUT GIVEN THE SMALL
SIZE OF THE STORM THINKING THE WIND DAMAGE THREAT IF ANY WOULD BE
VERY LOCALIZED. WILL CONTINUE TO CLOSELY MONITOR RADAR TRENDS FOR
ANY SIGNS OF AN INCREASED SEVERE THREAT...BUT FOR NOW
HAIL...WIND...AND TORNADO THREAT APPEAR TOO LOW FOR ANY WARNING.

GREATER POTENTIAL HAZARD FOR METRO AND POINTS WEST NEAR THE I-88
CORRIDOR WILL LIKELY END UP BEING THE HEAVY RAIN AND FLASH FLOOD
POTENTIAL ASSUMING THESE CELLS BEGIN TO FILL IN A BIT MORE AND
CONTINUE TO TRAIN.

IZZI

&&

.SHORT TERM...
255 PM CDT

THIS AFTERNOON AND TONIGHT...

ATMOSPHERE REMAINS REMARKABLY FAVORABLE FOR VERY HEAVY RAINFALL
WITH VERY HIGH FREEZING LEVELS AND RECORD/NEAR RECORD HIGH PWATS
ALLOWING FOR WARM RAIN PROCESSES (TROPICAL-LIKE) TO DOMINATE. THE
RESULT THIS MORNING HAS ALREADY BEEN THUNDERSTORMS WITH EXTREME
RAIN RATES...IN SOME CASES OVER AN INCH IN LESS THAN 20 MINUTES.
ATMOSPHERE WILL CHANGE VERY LITTLE THROUGH THE AFTERNOON AND INTO
THIS EVENING...SO CONTINUE TO BE VERY CONCERNED ABOUT LOCALIZED
VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. GIVEN
THE EFFICIENCY OF RAINFALL PRODUCTION AND EXTREME RAINFALL
RATES...ANY TRAINING OF THUNDERSTORM ACTIVITY COULD RESULT IN A
SERIOUS FLASH FLOOD SITUATION DEVELOPING IN SOME LOCATIONS THIS
AFTERNOON INTO THIS EVENING. THE AREAS MOST SUSCEPTIBLE TO THIS
WOULD BE AREAS THAT HAVE ALREADY SEEN FLOODING IN RECENT DAYS
WHERE THE GROUND CAN TAKE NO MORE WATER AND ALSO IN URBANIZED
AREAS THAT CAN NEVER TOLERATE EXTREME RAINFALL RATES.

VISIBLE SATELLITE IMAGERY LATER THIS MORNING SHOWS SOME POCKETS OF
FILTERED SUNSHINE ALLOWING TEMPERATURES TO WARM INTO THE LOW/MID 80S
WITH DEWPOINTS IN THE LOW TO MID 70S. MODIFYING ILX'S MORNING
SOUNDINGS FOR CURRENT SURFACE OBS YIELD MLCAPE VALUES OVER 1000
J/KG NOW WITH NO REMAINING CONVECTIVE INHIBITION AND PWATS NEARING
2 INCHES. AREA VWPS SHOW DEEP LAYER OF 30-40KT WEST-SOUTHWESTERLY
WINDS FROM 850-500MB...WHICH IS RESULTING IN EFFECTIVE DEEP LAYER
SHEAR VALUES OF AROUND 30KT. WHILE DEEP LAYER SHEAR AND VERY WEAK
LAPSE RATES ARE NOT PARTICULARLY FAVORABLE FOR SEVERE WEATHER...WE
HAVE ALREADY SEEN SOME TRANSIENT OUTFLOW DOMINANT HP SUPERCELL-ISH
CONVECTION THIS MORNING. WITH SLOWLY BUILDING INSTABILITY...THE
THREAT DOES EXIST FOR SOME ADDITIONAL WET MICROBURSTS AND SMALL
BOWING SEGMENTS TO RESULT IN AN ISOLATED WIND DAMAGE THREAT THIS
AFTERNOON AND PERHAPS EARLY THIS EVENING.

ONE SMALL SCALE BOWING SEGMENT TRACKED ACROSS LEE...SOUTHERN
DEKALB/KANE COUNTIES LATE THIS MORNING AND HAS LAID OUT AN EAST-WEST
OUTFLOW BOUNDARY IN VICINITY OF I-80. SHOULD THIS OUTFLOW OR ANY
OTHER BECOME A FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON THE
THREAT OF TRAINING AND A MORE SUBSTANTIAL FLASH FLOOD THREAT WILL
GROW.

NOTE TO WSR-88D USERS: THE VERY HIGH EFFICIENCY OF RAIN IN THE
STORMS AND LACK OF HAIL IS RESULTING IN LEGACY PRECIPITATION
ESTIMATES ON THE RADAR TO BE RUNNING TOO LOW. USE SUCH PRODUCTS WITH
CAUTION...WE ARE UTILIZING THE DUAL POL RADAR ESTIMATES WHICH HAVE
BEEN PERFORMING MUCH BETTER IN THIS ENVIRONMENT.

IZZI

&&

.LONG TERM...
255 PM CDT

TUESDAY THROUGH MONDAY...

PRIMARY CONCERN FOR THE LONGER TERM FORECAST PERIOD WILL BE TRYING
TO DETERMINE WHEN AND HOW LONG THERE WILL BE SOME RELIEF FROM THE
SEEMINGLY PERSISTENT HEAVY RAIN POTENTIAL IN THE QUASI-TROPICAL
AIRMASS THAT HAS PERSISTED OVER THE REGION.  THE GENERAL LARGE SCALE
PATTERN WILL BE NEARLY ZONAL ACROSS THE NRN CONUS ALLOWING FOR A
SERIES OF SHORTWAVES TO TRACK ACROSS THE AREA...BRINGING PERIODIC
CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE LONGER TERM FORECAST
PERIOD.

MUCH OF THE REGION SHOULD SEE DRY WEATHER AS HIGH PRESSURE BUILDS
ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION.
 THE LEADING EDGE OF THE POLAR AIRMASS SHOULD SPREAD INTO NRN IL BY
EARLY TOMORROW AFTERNOON...USHERING IN LOWER DEWPOINTS AND FORCING
THE QUASI-TROPICAL AIRMASS TO THE SOUTH.  HOWEVER...THIS WILL ALSO
TURN WINDS NLY-NELY...BRINGING COOLER AIR ACROSS THE
AREA...ESPECIALLY ALONG THE LAKEFRONT.  TEMPERATURES TOMORROW SHOULD
TOP OUT IN THE UPPER 70S TO AROUND 80F...EXCEPT ALONG THE
LAKEFRONT...WHERE TEMPERATURES SHOULD ONLY REACH THE MIDDLE 60S.
ALSO...THERE IS A CHANCE FOR SOME LOW STRATUS AND FOG MOVING A SHORT
DISTANCE INLAND FROM THE LAKE.  ANY CHANCES FOR PCPN FOR THE AREA
SHOULD BE CONFINED TO LOCATIONS SOUTH OF A LINE ROUGHLY FROM
RENSSELAER TO PONTIAC.  BY TUESDAY NIGHT...PCPN CHANCES SHOULD BEGIN
TO CREEP BACK NORTH AS THE HIGH MOVES OFF TO THE EAST AND SFC
TROUGHING DEVELOPS OVER THE WESTERN PLAINS.  THE POLAR HIGH MOVING
OVER THE ERN GREAT LAKES WILL GRADUALLY MERGE WITH THE SUB-TROPICAL
HIGH OVER THE SRN CONUS...FORCING THE RETURN FLOW OF MOISTURE FRONT
THE WRN GLFMEX TO TAKE A LONGER PATH THROUGH THE CENTRAL
PLAINS...BUT WITH A WARM FRONT DEVELOPING ACROSS NRN MO THROUGH THE
OHIO VALLEY WILL SET UP ADEQUATE ISENTROPIC LIFT TO GENERATE SOME
ELEVATED CONVECTION.  THE HIGHEST POPS SHOULD REMAIN OVER THE SRN
PORTIONS OF THE CWA THROUGH THE NIGHT...SOUTH OF THE IL/KANKAKEE
RIVERS...WITH A LOWER CHANCE FOR SOME SCT SHRA/ISOLD TS POSSIBLE
SPREADING NORTH OF THE I-80 CORRIDOR.  BY WEDNESDAY AFTERNOON...THE
REGION WILL BE BACK IN THE WARM/MOIST AIRMASS WITH SFC DEWPOINTS
RISING BACK INTO THE LOWER 70S. THE ONE ELEMENT THAT WOULD LIMIT THE
COVERAGE OF TS OVER THE REGION ON WEDNESDAY WILL BE A SPLIT FLOW
WITH A NRN STREAM SHORTWAVE HELPING TO FOCUS PCPN OVER NRN WI AND A
SRN STREAM SHORTWAVE FOCUSING ACTIVITY OVER CNTRL IL/IN.
HOWEVER...THERE IS ENOUGH OF A SPREAD IN MODEL SOLUTIONS WITH
RESPECT TO THESE FEATURES THAT SOME PCPN CANNOT BE RULED OUT OVER
NRN IL/IN...SO HAVE PLASTERED CHANCE POPS OVER THE NRN CWA AND THE
LIKELY TO CATEGORICAL POPS TO THE SOUTH.

PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS WILL ALMOST BE A
DAILY OCCURRENCE THROUGH THE REMAINDER OF THE EXTENDED FORECAST
PERIOD.  THE ONE BRIEF PERIOD THAT LOOKS TO BE DRY WILL BE THURSDAY
NIGHT AS ANOTHER POLAR AIRMASS SPREADS ACROSS THE UPPER MISSISSIPPI
VALLEY AND GREAT LAKES REGIONS.  THIS DRY PERIOD SHOULD BE
RELATIVELY BRIEF AS THE UPPER LEVEL PATTERN WILL REMAIN RELATIVELY
ZONAL ACROSS THE NRN CONUS.  WHILE THE LONGER RANGE GUIDANCE REMAINS
CONSISTENT ON THE LARGE SCALE PATTERN...THE TYPICAL VARIANCES IN
SHORTWAVE TIMING INTRODUCES THE ELEMENTS OF UNCERTAINTY TO THE
FORECAST...WITH THE MAIN TREND BEING FOR PERIODS OF SHOWERS AND
THUNDERSTORMS FROM FRIDAY...THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK.  THERE WILL BE DRY PERIODS AS WELL...AND WHILE THE FORECAST
SOUNDS LIKE A WASHOUT FOR THE ENTIRE PERIOD...THERE SHOULD BE
PERIODS OF DRY WEATHER AS WELL.  IT IS JUST THE TIMING THAT IS THE
BIGGEST QUESTION MARK.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* MULTI-HOUR TSRA WITH TEMPORARY IFR CONDITIONS LIKELY THIS
  AFTERNOON INTO THE EVENING. NUMEROUS TO WIDESPREAD COVERAGE OF
  STORMS IN THE TRACON AREA FAVORED.

* VARIABLE CIGS THROUGH THE AFTERNOON WITH TEMPORARY MVFR
  POSSIBLE...MAINLY OUTSIDE OF HEAVIER SHRA/TSRA.

* VARIABLE WINDS NEAR TSRA.

* WINDS BECOMING NORTHEAST NEAR SUNRISE TUESDAY WITH POSSIBLE LOW
  CLOUDS.

KJB

//DISCUSSION...UPDATED 18Z...

IT WILL CONTINUE TO BE A RATHER MESSY AVIATION WEATHER DAY ACROSS THE
AREA AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST.

A VERY MOIST ATMOSPHERE WILL CONTINUE TO ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON. THEREFORE...THUNDER
IS POSSIBLE AT ANY TIME THROUGH MUCH OF THE AFTERNOON IN THIS MESSY
WEATHER PATTERN. EXTREMELY HEAVY RAIN OF 1 TO 2 INCHES PER HOUR IS
LIKELY WITH THESE STORMS GIVEN THE VERY HIGH MOISTURE CONTENT OF THE
PREFRONTAL AIRMASS. VISIBILITIES IN THIS HEAVY RAIN COULD EASILY
FALL UNDER A MILE FOR BRIEF PERIODS THROUGH THE AFTERNOON. ALTHOUGH
A SHORT BREAK IN THE ACTIVITY WILL OCCUR FOLLOWING THE CURRENT AREA
OF THUNDERSTORMS...IT APPEARS THAT ADDITIONAL STORMS WILL DEVELOP
AND IMPACT THE TERMINALS BY MID AFTERNOON. SEVERAL HOURS OF
THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY OVER THE TERMINALS
FROM MID AFTERNOON THROUGH EARLY THIS EVENING.

FOLLOWING THE COLD FRONTAL PASSAGE EARLY THIS EVENING...THE SHOWERS
AND STORMS WILL GRADUALLY SHIFT SOUTH OF THE TERMINALS. WINDS WILL
BECOME NORTHERLY THROUGH THE EVENING...THEN NORTHEASTERLY BY TUESDAY
MORNING. SOME LOW CIGS COULD IMPACT THE EASTERN TERMINALS AROUND DAY
BREAK TUESDAY AS THE FLOW TURNS OFF OF LAKE MICHIGAN.
HOWEVER...THESE LOWER CIGS SHOULD IMPROVE THROUGH THE MORNING AS
DRIER AIR WORKS IN OVER THE AREA.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH THAT TSRA WILL CONTINUE TO IMPACT THE AIRFIELDS BETWEEN MID
  AFTERNOON AND MID-EVE. MEDIUM-HIGH IN TSRA BEING A SEVERAL HOUR
  DURATION. MEDIUM ON SPECIFIC WINDOW OF TIME.

* MEDIUM-HIGH ON WINDS REMAINING FROM THE WEST THROUGH THIS
  EVENING APART FROM NEAR STORMS.

* MEDIUM-HIGH IN WIND SHIFT TIMING TO NORTH-NORTHEAST.

* LOW ON EXTENT AND DURATION OF LOW CIGS ON TUESDAY MORNING.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...SLIGHT CHANCE OF SHRA LATE. NORTHEAST WINDS.
WEDNESDAY...CHANCE OF TSRA. SOUTH WINDS.
THURSDAY...CHANCE OF TSRA. WEST WINDS.
FRIDAY...SLIGHT CHANCE OF TSRA. EAST WINDS.
SATURDAY-SUNDAY...CHANCE OF TSRA. SOUTHWEST WINDS.

MTF

&&

.MARINE...
305 PM CDT

THE PATTERN WILL REMAIN STEADILY PROGRESSIVE THROUGH THE
PERIOD...WITH PERIODIC CHANCES FOR THUNDERSTORMS AND A COUPLE
FRONTAL PASSAGES THAT WILL BRING CHANGES TO WIND DIRECTION.

FOR THE REMAINDER OF THIS AFTERNOON AND INTO EARLY THIS
EVENING...SWLY FLOW AHEAD OF A COLD FRONT WILL CONTINUE TO DRAW
WARM...MOIST AIR ACROSS THE COLDER LAKE WATERS...KEEPING AREAS OF
DENSE FOG OVER THE LAKE. THE FIRST FRONTAL PASSAGE WILL OCCUR
OVERNIGHT TONIGHT...VEERING WINDS TO NLY OVER MUCH OF THE OPEN
WATERS AND MORE NELY OVER THE NEARSHORE WATERS. THE COLD FRONT IS
RELATIVELY WEAK AND DO NOT EXPECT MUCH OF AN INCREASE IN WINDS
WITH THE FROPA...10-15 TO 10-20 KT. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT...ALLOWING WINDS TO DROP OFF...BEFORE BECOMING
MORE SELY-SLY AS THE HIGH MOVES OFF TO THE EAST ON WEDNESDAY. A
WEAK GRADIENT WILL SET UP ACROSS THE GREAT LAKES UNTIL THE NEXT
WEAK COLD FRONT MOVES ACROSS THE LAKE. RELATIVELY WEAK WINDS BUT
PERIODS OF SHOWERS OR THUNDERSTORMS ARE LIKELY FOR THE LAKE
THROUGH THURSDAY WITH THE NEXT FROPA EXPECTED THURSDAY NIGHT OR
EARLY FRIDAY. ANOTHER AREA OF HIGH PRESSURE WILL MOVE ACROSS THE
LAKES FRIDAY AND PUSHING OFF TO NEW ENGLAND FRIDAY NIGHT. THIS
WILL THEN SET UP ANOTHER ROUND OF ACTIVE WEATHER. THE LONGER RANGE
MODEL GUIDANCE SUGGESTS THAT AS THE HIGH MOVES OFF THE NEW ENGLAND
COAST SATURDAY...A DEEPER LOW PRESSURE SYSTEM WILL APPROACH THE
UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES...SETTING UP A
STRONGER SLY GRADIENT OVER THE LAKE AND WINDS COULD INCREASE TO 20
TO 25 KT.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ020 UNTIL 1 AM TUESDAY.

     FLASH FLOOD WATCH...ILZ019-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
     ILZ039 UNTIL 4 AM TUESDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4
     AM TUESDAY.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 15, 3:39 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT MON JUN 15 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
339 PM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:

   FREQUENT CLOUD TO GROUND LIGHTNING.
   VERY HEAVY RAINFALL AND FLASH FLOODING.
   ISOLATED WINDS GUSTS ABOVE 60 MPH.

  AREAS AFFECTED AND TIMING:

   SCATTERED THUNDERSTORMS WILL LIKELY GROW MORE NUMEROUS ACROSS
   THE OUTLOOK AREA THROUGH THIS EVENING. THE MAIN CONCENTRATION
   OF THUNDERSTORMS WILL GRADUALLY SHIFT SOUTH OVERNIGHT AND
   END NORTH OF INTERSTATE 80 DURING THE PRE-DAWN HOURS.

  DISCUSSION:

   THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING AS
   A SLOW MOVING FRONT APPROACHES THE AREA. THE ATMOSPHERE IS
   EXTREMELY MOIST AND ANY STORMS THAT FORM WILL HAVE THE
   POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS...POTENTIALLY
   UPWARDS OF 2 INCHES IN AN HOUR OR LESS. IN ADDITION TO THE
   HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING...A
   COUPLE OF THE STORMS COULD PRODUCE LOCALIZED WIND GUSTS OVER
   60 MPH.

  IN ADDITION...PORTIONS OF THE IROQUOIS...KANKAKEE...AND
  ILLINOIS RIVERS WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH
THE WEEKEND.

PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL
REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER ANY
OBSERVATIONS OF FLOODING OR MEASURED HEAVY RAIN TOTALS WOULD BE
APPRECIATED.

&&

LMZ740>745-162045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
339 PM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT. SOME
OF THE STORMS MAY PRODUCE GUSTS UP TO 35 KNOTS.

AREAS OF FOG ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE PERIODIC CHANCES OF THUNDERSTORMS LATE TUESDAY NIGHT
THROUGH THE WEEKEND.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
339 PM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE LAKE
THROUGH LATE TONIGHT.

AREAS OF DENSE FOG ARE LIKELY INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH THE
WEEKEND.

&&

KREIN

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 15, 2:11 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
211 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HEAVY RAIN       1 ESE PONTIAC           40.87N 88.63W
06/15/2015  E0.92 INCH       LIVINGSTON         IL   COCORAHS

            0.58 INCHES IN THE PAST HALF HOUR.

&&

C
Special weather statement, Jun 15, 2:49 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
249 PM CDT MON JUN 15 2015

INZ011-152015-
JASPER IN-
249 PM CDT MON JUN 15 2015

...SPECIAL WEATHER STATEMENT FOR CENTRAL JASPER COUNTY UNTIL 315 PM
CDT...

AT 248 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GIFFORD...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOODY AROUND 300 PM CDT.
  HANGING GROVE AND MCCOYSBURG AROUND 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4091 8699 4088 8699 4096 8721 4113 8714
      4110 8693 4091 8693
TIME...MOT...LOC 1948Z 291DEG 22KT 4103 8708

IZZI
Local storm report, Jun 15, 3:42 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
342 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HEAVY RAIN       2 N RENSSELAER          40.96N 87.15W
06/15/2015  M0.90 INCH       JASPER             IN   COCORAHS

            RAINFALL IN 35 MINUTES.

&&

BN
Local storm report, Jun 15, 3:57 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       6 E ASHKUM              40.88N 87.84W
06/15/2015  M2.07 INCH       IROQUOIS           IL   COCORAHS

            RAINFALL SINCE 6AM WITH 1.75 INCHES IN THE PAST 60
            MINUTES.

&&

BN
Local storm report, Jun 15, 4:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     4 SSE FORESMAN          40.82N 87.26W
06/15/2015  M48.00 MPH       JASPER             IN   TRAINED SPOTTER

&&

BB
Local storm report, Jun 15, 4:06 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
406 PM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            1 N ROCHELLE            41.93N 89.06W
06/15/2015                   OGLE               IL   TRAINED SPOTTER

            WATER OVER CURBS...1-2 FEET DEEP OF STANDING WATER AT RT
            38 AND TURKINGTON TERRACE

&&

BB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:29 PM CDTAreal Flood AdvisoryLOTFord, Livingston4 hr
Jun 14, 8:40 PM CDTRiver Flood AdvisoryLOTIroquois3 days
Jun 15, 4:10 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more24 hr
Jun 15, 9:23 AM CDTRiver Flood AdvisoryLOTBoone58 hr
Jun 15, 10:13 AM CDTRiver Flood AdvisoryLOTKane, McHenry45 hr
Jun 15, 10:13 AM CDTRiver Flood AdvisoryLOTKane, Kendall4 days
Jun 15, 10:13 AM CDTRiver Flood AdvisoryLOTLaSalle62 hr
Jun 15, 10:32 AM CDTFlash Flood WarningLOTGrundy, LaSalle6 hr
Jun 15, 10:47 AM CDTSevere Thunderstorm WarningLOTDeKalb, Lee26 min
Jun 15, 11:00 AM CDTFlash Flood WarningLOTKankakee, Will6 hr
Jun 15, 11:51 AM CDTSpecial Weather StatementLOTDuPage24 min
Jun 15, 2:29 PM CDTAreal Flood AdvisoryLOTFord, Iroquois, Kankakee, Livingston2 hr
Jun 15, 3:08 PM CDTFlash Flood WarningLOTIroquois, Kankakee6 hr
Jun 15, 4:24 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Kane, Lee, Ogle6 hr
Jun 15, 4:41 PM CDTAreal Flood WarningLOTGrundy, Kankakee, LaSalle, Will18 hr
Jun 15, 5:03 PM CDTSpecial Marine WarningLOT57 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle21 min
Jun 15, 6:09 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kendall, LaSalle and 2 more4 hr
Jun 15, 6:28 PM CDTRiver Flood AdvisoryLOTCook25 hr
Jun 15, 6:32 PM CDTSpecial Marine WarningLOT118 min

Nearby

Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.